Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 23, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 3, 2011, 7:42 PM CDT for Leavenworth County, Wyandotte County, Kansas; Clay County, Platte County, Missouri. It was in force for 33 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2011, 7:42 PM CDT (00:42 UTC)
- Expired
- Apr 3, 2011, 8:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 73 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 7:49 PM CDT | HAIL 1 | Lansing, KS | DIME TO QUARTER SIZE HAIL |
| Apr 3, 7:53 PM CDT | NON-TSTM WND GST 70 | 4 S Camden Point, MO | DIME SIZE HAIL ALSO REPORTED |
| Apr 3, 7:55 PM CDT | HAIL 1 | 2 N Gladstone, MO | |
| Apr 3, 7:55 PM CDT | HAIL 1 | Platte City, MO | |
| Apr 3, 7:58 PM CDT | HAIL 0.88 | Ferrelview, MO | |
| Apr 3, 8:00 PM CDT | TSTM WND GST 70 | Riverside, MO | SEMI-TRUCK OVERTURNED I-635 AND HIGHWAY 9 |
| Apr 3, 8:00 PM CDT | HAIL 1 | Platte City, MO | WINDS ESTIMATED AT 50 MPH. |
| Apr 3, 8:04 PM CDT | TSTM WND DMG | 1 S Basehor, KS | SHINGLES OFF ROOFS OF SEVERAL HOMES. 14 INCH DIAMETER TREE WAS 30 FEET HIGH AND SNAPPED OFF FROM TRUNK. METAL SHED 10 BY 10 DESTROYED. NEAR 153RD AND BRIARWOOD |
| Apr 3, 8:06 PM CDT | TSTM WND GST 50 | Gladstone, MO | |
| Apr 3, 8:07 PM CDT | HAIL 1 | Gladstone, MO | ESTIMATED 50 MPH WINDS |
| Apr 3, 8:11 PM CDT | TSTM WND DMG | S Basehor, KS | POWER OUTAGES IN THE AREA OF 153RD AND BRIARWOOD WITH DEBRIS IN THE POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1873 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
238
WUUS53 KEAX 040042
SVREAX
KSC103-209-MOC047-165-040115-
/O.NEW.KEAX.SV.W.0023.110404T0042Z-110404T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
742 PM CDT SUN APR 3 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
NORTHERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
WESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
SOUTHERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 815 PM CDT
* AT 735 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH...AND PING PONG BALL SIZE HAIL. THIS LARGE STORM WAS CENTERED
BETWEEN EASTON AND TONGANOXIE...AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
LANSING...WESTON...PLATTE CITY...WEATHERBY LAKE...PARKVILLE...
KANSAS CITY KANSAS...RIVERSIDE...SMITHVILLE...NORTH KANSAS CITY...
GLADSTONE...TRACY...FERRELVIEW...PLATTE WOODS...LAKE WAUKOMIS...
HOUSTON LAKE...KANSAS CITY DOWNTOWN...NORTHMOOR...OAKVIEW...
AVONDALE AND FORT LEAVENWORTH.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 5 AND 11.
I-635 BETWEEN MILE MARKERS 5 AND 12.
I-435 LOOP FROM MILE MARKERS 12 TO 49...55 TO 55.
I-29 BETWEEN MILE MARKERS 0 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3941 9517 3941 9496 3942 9496 3945 9453
3915 9449 3915 9452 3910 9460 3905 9518
TIME...MOT...LOC 0041Z 269DEG 50KT 3920 9494
WIND...HAIL 70MPH 1.50IN
$$
BOOKBINDER3 follow-up statements
744
WWUS53 KEAX 040052
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 PM CDT SUN APR 3 2011
KSC103-209-MOC047-165-040115-
/O.CON.KEAX.SV.W.0023.000000T0000Z-110404T0115Z/
LEAVENWORTH KS-WYANDOTTE KS-CLAY MO-PLATTE MO-
752 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PLATTE...WESTERN CLAY...WYANDOTTE AND EASTERN LEAVENWORTH COUNTIES
UNTIL 815 PM CDT...
AT 745 PM CDT...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT A
SEVERE THUNDERSTORM COVERING A LARGE PORTION OF EASTERN LEAVENWORTH
COUNTY. THE NORTHERN PART OF THIS STORM WAS LOCATED BETWEEN LANSING
AND LEAVENWORTH AND WILL BE CAPABLE OF PRODUCING UP TO PING PONG
BALL SIZE HAIL AS IT MOVES TOWARD KANSAS CITY INTERNATIONAL AIRPORT
AND INTERSTATE 29. THE SOUTHERN PORTION OF THIS STORM WILL BE
CAPABLE OF PRODUCING EXTENSIVE WINDS GREATER THAN 70 MPH ALONG THE
INTERSTATE 70 CORRIDOR ACROSS WYANDOTTE COUNTY.
LOCATIONS IMPACTED INCLUDE...
PLATTE CITY...WEATHERBY LAKE...PARKVILLE...KANSAS CITY KANSAS...
RIVERSIDE...SMITHVILLE...NORTH KANSAS CITY...GLADSTONE...
FERRELVIEW...PLATTE WOODS...LAKE WAUKOMIS...HOUSTON LAKE...KANSAS
CITY DOWNTOWN...NORTHMOOR...OAKVIEW...AVONDALE...POMEROY...BEVERLY
HILLS...KANSAS CITY INTL ARPT AND HOOVER.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 5 AND 11.
I-635 BETWEEN MILE MARKERS 4 AND 12.
I-435 LOOP FROM MILE MARKERS 11 TO 49...55 TO 55.
I-29 BETWEEN MILE MARKERS 0 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3941 9496 3942 9496 3945 9453 3915 9449
3915 9452 3911 9460 3910 9461 3907 9498
3939 9507
TIME...MOT...LOC 0050Z 269DEG 50KT 3921 9480
WIND...HAIL 70MPH 1.50IN
$$
BOOKBINDER648
WWUS53 KEAX 040104
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
804 PM CDT SUN APR 3 2011
KSC103-040111-
/O.CAN.KEAX.SV.W.0023.000000T0000Z-110404T0115Z/
LEAVENWORTH KS-
804 PM CDT SUN APR 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEAVENWORTH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE AREA.
LAT...LON 3945 9453 3915 9449 3915 9452 3911 9460
3911 9478 3920 9481 3920 9480 3921 9481
3943 9487
TIME...MOT...LOC 0101Z 269DEG 50KT 3925 9459
$$
KSC209-MOC047-165-040115-
/O.CON.KEAX.SV.W.0023.000000T0000Z-110404T0115Z/
WYANDOTTE KS-CLAY MO-PLATTE MO-
804 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PLATTE...WESTERN CLAY AND NORTHEASTERN WYANDOTTE COUNTIES UNTIL 815
PM CDT...
AT 753 PM CDT...AMATEUR RADIO OPERATERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DESTRUCTIVE WINDS OF 70 MPH NORTH OF KANSAS
CITY INTERNATIONAL AIRPORT. DOPPLER RADAR SHOWS THAT THIS STORM
CONTINUES TO REMAIN CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL
ACROSS EASTERN PLATTE INTO WESTERN CLAY COUNTY...AS WELL AS DAMAGING
WINDS OF 70 MPH. THIS LARGE STORM WAS CENTERED ABOUT 5 MILES EAST OF
KANSAS CITY INTERNATIONAL AIRPORT...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
GLADSTONE...OAKVIEW...AVONDALE...OAKWOOD PARK...OAKWOOD...OAKS AND
RANDOLPH.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 IN MISSOURI BETWEEN MILE MARKERS 5 AND 11.
I-635 BETWEEN MILE MARKERS 6 AND 12.
I-435 LOOP FROM MILE MARKERS 19 TO 49...55 TO 55.
I-29 BETWEEN MILE MARKERS 0 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3945 9453 3915 9449 3915 9452 3911 9460
3911 9478 3920 9481 3920 9480 3921 9481
3943 9487
TIME...MOT...LOC 0101Z 269DEG 50KT 3925 9459
WIND...HAIL 70MPH 1.50IN
$$
BOOKBINDER283
WWUS53 KEAX 040116 RRA
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
816 PM CDT SUN APR 3 2011
KSC209-MOC047-165-040126-
/O.EXP.KEAX.SV.W.0023.000000T0000Z-110404T0115Z/
WYANDOTTE KS-CLAY MO-PLATTE MO-
816 PM CDT SUN APR 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE...WESTERN
CLAY AND NORTHEASTERN WYANDOTTE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT INTO EASTERN CLAY
COUNTY WHERE A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT THROUGH
830 PM.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3945 9453 3915 9449 3915 9452 3911 9460
3911 9478 3920 9481 3920 9480 3921 9481
3943 9487
TIME...MOT...LOC 0104Z 269DEG 50KT 3925 9453
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:58 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 3, 6:58 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 PM CDT SUN APR 3 2011
...UPDATED FOR AVIATION...
.DISCUSSION...
20Z KTOP SOUNDING LOOKS BASICALLY LIKE THE 12Z SOUNDING WITH DAYTIME
HEATING/MIXING APPLIED. A NICE TEXTBOOK EXAMPLE FOR METEOROLOGY
STUDENTS STUDYING SKEW-T PRINCIPLES! UNFORTUNATELY...THE SOUNDING
LOOKS LIKE ONE MORE TYPICAL OF LATE JULY AND THIS FORECASTER
CERTAINLY WOULD NOT HAVE WAGERED ON LOW 90F READINGS THIS AFTERNOON.
WOW! RECORD HIGHS HAVE BEEN SMASHED BY 8 TO 10 DEGREES.
IN THE IMMEDIATE TERM...WIND ADVISORY CONTINUES THROUGH 8 PM FOR ALL
BUT NW MO AND LOOK GOOD WITH 40 TO 45 MPH GUSTS STILL FREQUENT
ACROSS WEST CENTRAL AND CENTRAL MO.
COLD FRONT NOW PUSHING IN EXTREME NW MO /MAY/ BECOME THE FOCUS FOR
WIDELY SCATTERED SEVERE CONVECTION PRIOR TO 00Z. SHALLOW MOISTURE
CHARACTERIZED BY DEWPOINTS IN THE LOW 60S WAS ALREADY BEING MIXED
OUT ACROSS ERN KS AS STRONGLY VEERED FLOW CARRIES POST-DRYLINE AIR
INTO THE NW PORTIONS OF THE WARM SECTOR. CONVECTIVE ALLOWING MODELS
STILL SHOW ISOLATED STORMS FORMING ALONG THE BOUNDARY (ROUGHLY
STJ-LAMONI IA) AROUND 23Z...BUT 20Z KTOP SOUNDING SUGGEST THAT AT
LEAST 100MB OF VERTICAL ASCENT WILL NEED TO BE APPLIED BY THE FRONT
TO OVERCOME THE 50 TO 100 J/KG OF INHIBITION STILL PRESENT.
UNDER THE ASSUMPTION THAT FRONTAL FORCING WILL BE SUFFICIENTLY DEEP
TO ACHIEVE A LEVEL OF FREE CONVECTION...MODERATE TO STRONG
INSTABILITY IS IN PLACE WITH 20Z RUC ANALYSIS INDICATING NEARLY 3000
J/KG OF MLCAPE PRESENT...MOST OF WHICH IS LOADED IN THE PREFERRED
HAIL GROWTH REGION OWING TO NEARLY DRY ADIABATIC MID LEVEL LAPSE
RATES.
PER EARLIER DISCUSSION...DO HAVE SOME CONCERNS REGARDING CONVECTIVE
MODE. THE CLOUD BEARING SHEAR REMAINS AN ISSUE...AS THE HODOGRAPH
REMAINS LARGELY BUNCHED ABOVE 2KM WITH WINDS UNIFORMLY OUT OF THE
WSW AT 40-45 KNOTS. AFTER AN INITIAL SUPERCELL POTENTIAL...STRONG
FLOW PARALLEL TO THE SURFACE BOUNDARY SUGGESTS THAT A LINEAR MODE
MAY BE QUICKLY ATTAINED. IN ADDITION...INDIVIDUAL UPDRAFTS MAY HAVE
SHORT LIFE SPANS AS STORM MOTION TOWARD THE NORTHEAST SUGGESTS
STORMS WILL BE QUICKLY UNDERCUT BY THE SOUTHEAST SURGING COLD FRONT.
ALL IN ALL...LARGE HAIL APPEARS TO BE THE PRIMARY THREAT THROUGH THE
EARLY EVENING...SOME OF WHICH COULD BE PARTICULARLY LARGE IF STORMS
REMAIN DISCRETE. GIVEN THE VERY LARGE TEMP/DEWPOINT SPREADS
EXCEEDING 35-40 DEGREES AHEAD OF THE COLD FRONT...EVAPORATIONAL
COOLING COULD YIELD A LOCALIZED DAMAGING DOWNBURST WIND
THREAT...WITH AN ADDITIONAL LARGER THREAT POSSIBLE AS STORMS GROW
UPSCALE AND COLD POOLS ARE ESTABLISHED. HOWEVER...SHOULD STORMS BE
UNDERCUT BY THE ADVANCING COLD FRONT...THIS THREAT MAY BE LIMITED AS
WELL. RIGHT NOW DO NOT SEE ANY TORNADO POTENTIAL GIVEN THE
UNFAVORABLE LOW LEVEL SHEAR PROFILES AND LACK OF MOIST/BUOYANT
BOUNDARY LAYER AIR BELOW THE LCL.
WITH THE PASSAGE OF THE COLD FRONT TONIGHT...TEMPERATURES WILL FALL
SHARPLY INTO THE 40S BY DAYBREAK WITH NORTHWEST WINDS PICKING UP AT
20 TO 30 WITH GUSTS TO 40 MPH. MONDAY LOOKS DOWNRIGHT AWFUL IN
COMPARISON WITH TEMPERATURES SOME 40 DEGREES COLDER AMID CLOUDY
SKIES AND SOME MORNING RAIN ASSOCIATED WITH THE PRIMARY UPPER
TROUGH. THANKFULLY THIS WILL BE OF VERY SHORT DURATION AS RETURN
FLOW BRINGS US BACK INTO THE 60S TO NEAR 70 FOR TUESDAY AND
WEDNESDAY.
BOOKBINDER
MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)...
FLAT AND BROAD UPPER RIDGE WILL BE IN PLACE ACROSS THE SOUTH CENTRAL
CONUS BY THE MIDWEEK TIME FRAME AS A NORTHERN STREAM UPPER SHORT
WAVE TROUGH SLIDES ACROSS THE GREAT LAKES. THIS TROUGH WILL SEND A
WEAK COLD FRONT INTO THE AREA ON WEDNESDAY ALTHOUGH THE SYSTEM WILL
LACK ANY STRONG COLD AIR ADVECTION LEAVING TEMPS IN THE 60S ACROSS
MOST LOCATIONS BY THE AFTERNOON HOURS.
LARGE UPPER TROUGH THEN DEVELOPS ALONG THE WEST COAST DURING THE
LATTER PART OF THE WEEK AS THE AFOREMENTIONED RIDGE AXIS SHIFTS
EASTWARD. A LEADING UPPER SHORT WAVE TROUGH IS EXPECTED TO EJECT
ACROSS THE AREA ON THURSDAY BRINGING ANOTHER CHANCE FOR
SHOWERS/THUNDERSTORMS AS WAA WING SWINGS ACROSS THE AREA. GIVING
THE TIMING...FEEL AT THIS TIME THAT HIGHER POPS WILL BE LOCATED
ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA.
UPPER TROUGH REMAINS ANCHORED ACROSS THE WESTERN STATES HEADING INTO
THE WEEKEND WITH ENSEMBLE SPREAD BECOMING LARGER BY THIS TIME FRAME
AS MODELS STRUGGLE TO HANDLE HOW FAST TO EJECT THE SYSTEM EASTWARD.
WILL MAINTAIN A CONSENSUS BLEND THROUGH THE WEEKEND AS THIS GIVES A
GOOD COMPROMISE AMONG THE VARIOUS SOLUTIONS. OTHERWISE...FAIRLY MILD
TEMPS LOOK TO PERSIST THROUGH THE MEDIUM RANGE.
DEROCHE
&&
.AVIATION...
FOR THE 00Z TAFS...THE POTENTIAL FOR SEVERE THUNDERSTORMS AND GUSTY
WINDS ARE THE TWO PRIMARY THREATS EARLY IN THE TAF PERIOD. ISOLATED
SEVERE THUNDERSTORMS HAVE ERUPTED ALONG A SURFACE FRONT THAT EXTENDED
ROUGHLY FROM KCDJ-KMCI-KTOP. EXPECT STORMS TO EXPAND IN COVERAGE
BASED ON FORECAST MODEL CONSENSUS...THUS HAVE INCLUDED TEMPO GROUP
FOR STORMS IN THE 01-03 UTC TIMEFRAME AT KSTJ AND 02-04 UTC
TIMEFRAME AT KMCI AND KMKC. VERY LARGE HAIL AND WIND GUSTS TO 50KTS
WILL BE POSSIBLE.
OUTSIDE OF THUNDERSTORM ACTIVITY...SURFACE PRESSURE GRADIENT STILL
IS SUPPORTING SUSTAINED WINDS 20-25 KNOTS WITH GUSTS 30-38KTS...AND
EXPECT TREND TO CONTINUE FOR THE NEXT COUPLE HOURS WITH WELL MIXED
BOUNDARY LAYER. BOUNDARY LAYER DECOUPLING AND FRONTAL PASSAGE IN
THE 03-04 UTC TIMEFRAME SHOULD LEAD TO DECREASE IN WIND GUST
POTENTIAL.
EXPECT THREAT OF STORMS TO MOVE EAST AND SOUTH OF TERMINAL SITES BY
04-06 UTC. IN THE WAKE OF THE FRONT AND STORMS...MVFR CIGS WILL
SETTLE IN AT ALL THREE TERMINAL SITES THROUGH THE OVERNIGHT HOURS.
WINDS WILL BECOME NORTHWEST AT 20 TO 30 KNOTS WITH FREQUENT GUSTS.
MVFR CIGS WILL GIVE WAY TO VFR CONDITIONS BY 15-16 UTC ON MONDAY.
SF
&&
.CLIMATE...
RECORD HIGHS FOR TODAY WERE SIMPLY NO MATCH FOR +22C AIR AT 850MB
AND HAVE BEEN SMASHED...DESTROYED AND OBLITERATED. WITH BOTH KANSAS
CITY AND ST. JOSEPH BREAKING 90 DEGREES...THIS IS THE FIRST TIME
SINCE APRIL 13 2006 THAT 90 DEGREES HAS OCCURRED IN THE AREA.
MORE NOTEWORTHY...THIS IS THE EARLIEST 90 DEGREE DAY SINCE APRIL 1ST
1940. THE AVERAGE FIRST 90 DEGREE DAY IS MAY 28TH.
OLD RECORDS
-----------
KANSAS CITY...82 DEGREES IN 2005
ST. JOSEPH...83 DEGREES IN 2005
PRELIMINARY NEW RECORDS
------------------------
KANSAS CITY...91 DEGREES IN 2011
ST. JOSEPH...93 DEGREES IN 2011
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MOZ013>017-
020>025-028>033-037>040-043>046-053-054.
KS...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ025-057-060-
103>105.
&&Hazardous weather outlook, Apr 3, 6:05 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 605 PM CDT SUN APR 3 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 605 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A STRONG COLD FRONT STRETCHED FROM ST. JOSEPH TO BETHANY AT 6 PM. THUNDERSTORM DEVELOPMENT APPEARS IMMINENT OVER THE NEXT HOUR ACROSS NORTH CENTRAL MISSOURI...WITH THUNDERSTORMS BUILDING SOUTHWEST ALONG THE FRONT OVER THE NEXT SEVERAL HOURS AS IT MOVES TOWARD KANSAS CITY...CHILLICOTHE AND KIRKSVILLE EARLY THIS EVENING. THE COMBINATION OF MODERATE INSTABILITY AND WIND SHEAR WILL ALLOW THUNDERSTORMS TO BECOME SEVERE. LARGE HAIL WILL LIKELY BE THE PRIMARY THREAT...SOME OF WHICH COULD BE DESTRUCTIVE AND LARGER THAN GOLF BALLS. DAMAGING DOWNBURST WINDS ARE ALSO POSSIBLE IN THE STRONGEST STORMS. THUNDERSTORMS WILL GRADUALLY ORGANIZE INTO A LINE THEY MOVE INTO CENTRAL MISSOURI LATER THIS EVENING... CONTINUING THE THREAT FOR LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. WINDS WILL BECOME NORTHWEST AFTER THE COLD FRONT PASSAGE THIS EVENING AND INCREASE TO 20 TO 30 MPH ONCE AGAIN WITH GUSTS TO NEAR 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHWEST WINDS WILL CONTINUE INTO MONDAY...WITH GUSTS AS HIGH AS 40 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AND AGAIN ON SATURDAY. SEVERE THUNDERSTORMS MAY BE POSSIBLE WITH EITHER OF THESE SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WITHIN THE NEXT 1 TO 2 HOURS ALONG AND SOUTHEAST OF A ST. JOSEPH TO BETHANY LINE... CONTINUING INTO WEST CENTRAL AND CENTRAL MISSOURI THIS EVENING. BOOKBINDER
In the hours before
Local storm report, Apr 3, 7:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
726 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL UNIONVILLE 40.48N 93.00W
04/03/2011 E1.00 INCH PUTNAM MO LAW ENFORCEMENT
&&
ACHSpecial weather statement, Apr 3, 7:33 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
733 PM CDT SUN APR 3 2011
MOZ014-021>023-040100-
CALDWELL MO-CLINTON MO-DAVIESS MO-LIVINGSTON MO-
733 PM CDT SUN APR 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIESS...
SOUTHWESTERN LIVINGSTON...CALDWELL AND EASTERN CLINTON COUNTIES UNTIL
800 PM CDT...
AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF KINGSTON...OR 9 MILES NORTHEAST
OF LATHROP...MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HAMILTON...POLO...KINGSTON...BRECKENRIDGE...UTICA...LUDLOW...
MOORESVILLE...LOCK SPRINGS AND DAWN.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 36 AND 48.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3990 9379 3968 9348 3961 9375 3961 9376
3960 9377 3952 9407 3953 9422 3948 9422
3947 9428 3962 9434
TIME...MOT...LOC 0034Z 241DEG 47KT 3962 9413
DUXLocal storm report, Apr 3, 7:35 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
735 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL LEAVENWORTH 39.32N 94.92W
04/03/2011 E1.00 INCH LEAVENWORTH KS EMERGENCY MNGR
4 MILES W OF FORT LEAVENWORTH
0734 PM TSTM WND GST 4 S TONGANOXIE 39.05N 95.08W
04/03/2011 E50 MPH LEAVENWORTH KS EMERGENCY MNGR
&&
ACHLocal storm report, Apr 3, 7:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
741 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 7 NE UNIONVILLE 40.55N 92.91W
04/03/2011 E1.50 INCH PUTNAM MO PUBLIC
HAIL UP TO THE SIZE OF PING PONG BALLS
&&
ACHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:04 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Johnson, Leavenworth, Wyandotte | 41 min |
| Apr 3, 7:44 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 46 min |
| Apr 3, 7:58 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 32 min |
| Apr 3, 8:36 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 39 min |
| Apr 3, 9:05 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami, Wyandotte | 40 min |
| Apr 3, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Miami | 45 min |
| Apr 3, 9:37 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 23 min |
| Apr 3, 9:59 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 46 min |
| Apr 3, 10:36 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 39 min |
| Apr 4, 4:08 AM CDT | Wind Advisory | EAX | Atchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more | 11 hr |
| Apr 3, 7:09 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler, Sullivan | 36 min |
| Apr 3, 7:33 PM CDT | Special Weather Statement | EAX | Caldwell | 27 min |
| Apr 3, 7:37 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Putnam, Schuyler, Sullivan | 38 min |
| Apr 3, 7:48 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Linn, Livingston | 28 min |
| Apr 3, 7:54 PM CDT | Special Weather Statement | EAX | Holt, Nodaway | 51 min |
| Apr 3, 8:06 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 24 min |
| Apr 3, 8:13 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Schuyler, Sullivan | 47 min |
| Apr 3, 8:25 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Clay, Jackson, Lafayette, Ray | 35 min |
| Apr 3, 8:31 PM CDT | Special Weather Statement | EAX | Daviess, DeKalb | 44 min |
| Apr 3, 8:38 PM CDT | Special Weather Statement | EAX | Daviess, Grundy | 52 min |
| Apr 3, 8:55 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Linn, Livingston, Sullivan | 35 min |
| Apr 3, 8:55 PM CDT | Tornado Warning | EAX | Carroll, Chariton, Ray, Saline | 35 min |
| Apr 3, 9:07 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer | 38 min |
| Apr 3, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Grundy, Putnam, Sullivan | 36 min |
| Apr 3, 9:27 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Howard, Macon, Randolph, Saline | 33 min |
| Apr 3, 9:31 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 44 min |
| Apr 3, 9:41 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 34 min |
| Apr 3, 9:51 PM CDT | Special Weather Statement | EAX | Carroll, Ray | 39 min |
| Apr 3, 10:07 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Johnson | 23 min |
| Apr 3, 10:11 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Cooper, Howard, Johnson, Lafayette and 2 more | 34 min |
| Apr 3, 10:14 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 31 min |
| Apr 3, 10:14 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Linn, Livingston, Ray, Saline | 31 min |
| Apr 3, 10:33 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 27 min |
| Apr 3, 10:41 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Macon, Randolph, Saline | 49 min |
| Apr 3, 11:20 PM CDT | Special Weather Statement | EAX | Cooper | 25 min |
| Apr 3, 11:37 PM CDT | Special Weather Statement | EAX | Henry | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.